Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 21, 2014, 04:24:29 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 635506
  • Total Topics: 48209
  • Online Today: 271
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: alternatives to Atripla  (Read 5990 times)

0 Members and 1 Guest are viewing this topic.

Offline mikeyb39

  • Member
  • Posts: 922
alternatives to Atripla
« on: December 17, 2011, 08:19:48 PM »
Hi all,
What is a good alternative? I'm on Atripla now and discussed a few months ago about switching off the Sustiva due to sleeping and depressive issues.  I've been having this numbness and feet issues which could also be something in the Truvada.  Dr said we would discuss switching once i got test results from Neurologist, so still waiting on that information to come in, but just trying to see what the options are. It looks like even the alternatives include Truvada.  I was reading below article.  the numbness/tingling/burning could be caused by either of these, although just 5% of people, but maybe i'm one of the 5 percent.



Atripla may cause nerve damage in more than 5% of people.

This drug may also cause the following symptoms that are related to nerve damage:

     Burning, prickling, tickling or tingling in more than 5% of people
     Numbness of the arms/legs
     Numbness or tingling in more than 5% of people
     Peripheral neuropathy in more than 5% of people



Nervous system side effects (Grades 2 to 4) have included dizziness (8%) and headache (6%). Selected side effects of moderate to severe intensity have included impaired concentration and somnolence in greater than or equal to 2% of efavirenz-treated patients. Nervous system symptoms of any grade and regardless of causality (53%) included dizziness (28.1%), insomnia (16.3%), impaired concentration (8.3%), somnolence (7%), abnormal dreams (6.2%), hallucinations (1.2%), amnesia, agitation, euphoria, depersonalization, confusion, abnormal thinking, and stupor during clinical trials of efavirenz in combination with other antiretroviral agents. These symptoms were mild in 33.3%, moderate in 17.4%, and severe in 2% of patients. Therapy was discontinued in 2.1% of patients due to these side effects. Paresthesia and peripheral neuropathy (including peripheral neuritis and neuropathy) have been reported in at least 5% of patients receiving emtricitabine or tenofovir. Abnormal coordination, ataxia, cerebellar coordination and balance disturbances, convulsions, hypoesthesia, paresthesia, neuropathy, tremor, and tinnitus have been reported during postmarketing experience with efavirenz.
11/02/2010  cd4-251, vl-591000
12/09/2010  started Atripla
02/18/2011  cd4-425, vl-800
06/10/2011  cd4-447, vl-70
10/10/2011  cd4-666, vl-80
01/05/2012  swiched med (prezista,norvir ,isentress, )
02/10/2012  cd4-733, vl-UD  Viread removed
06/10/2012  cd4-614, vl-UD
12/14/2012  cd4-764, vl-UD
09/01/2013  cd4-785, vl-UD
03/06/2014. cd4- 1078, VL-UD

Offline buginme2

  • Member
  • Posts: 2,834
Re: alternatives to Atripla
« Reply #1 on: December 17, 2011, 09:00:31 PM »
I've thought about what I would change to if I switched off Atripla.  My first choice would be Truvada/Isentress (but thats not once a day, its twice a day).  I would also consider waiting until the Quad pill is approved. 

If I were you I would not take Complera (just because you started with a high viral load, thats prob me just being a nervous nelly, just my opinion).

Good luck if you decide to change, sorry your having Atripla troubles.  Sucks


Offline mecch

  • Member
  • Posts: 11,435
  • red pill? or blue pill?
Re: alternatives to Atripla
« Reply #2 on: December 17, 2011, 09:21:09 PM »
Oh also, forgot to tellyou in the pm, i had the tingling and ants in my arms when I was on sustiva, less so on intellence, now rarely if at all on Isentress.
I do think the heel problem is coming back this winter...  >:( 
I hope you do find relief.
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline mikeyb39

  • Member
  • Posts: 922
Re: alternatives to Atripla
« Reply #3 on: December 17, 2011, 09:45:44 PM »
Thanks bugg and Mecch, hopefully i will get back to 'normal' soon, whatever normal is
11/02/2010  cd4-251, vl-591000
12/09/2010  started Atripla
02/18/2011  cd4-425, vl-800
06/10/2011  cd4-447, vl-70
10/10/2011  cd4-666, vl-80
01/05/2012  swiched med (prezista,norvir ,isentress, )
02/10/2012  cd4-733, vl-UD  Viread removed
06/10/2012  cd4-614, vl-UD
12/14/2012  cd4-764, vl-UD
09/01/2013  cd4-785, vl-UD
03/06/2014. cd4- 1078, VL-UD

Offline eric48

  • Member
  • Posts: 1,139
  • @HIVPharmaCure & tinyurl.com/HIVPharmaCure
Re: alternatives to Atripla
« Reply #4 on: December 20, 2011, 05:36:24 PM »
Hi,

I think the closest combo on the radar (in terms of resitance profile) and class that is also widely used and once daily that does not have EFV nor TNF may be

http://forums.poz.com/index.php?topic=33062.0

not as popular as Atripla, as there are some restrictions that Atripla does not have.
A few posters in this forum have switched to this less common combo and have been happy with the switch

Hope this helps

Eric

 
NVP/ABC/3TC/... UD; CD4 > 1000; CD4/CD8 ~ 2.0

Offline newbieguy

  • Member
  • Posts: 197
Re: alternatives to Atripla
« Reply #5 on: December 21, 2011, 10:51:38 PM »
Hi, I've been on Atripla since mid-2010 with overall excellent results, I'm staying undetectable. I like the one pill once a day, although there have been some minor bumps along the way, such as occasional sleep issues and dizziness. But I and my new doc decided to stay on Atripla for now because it's working so well for me and if it aint broke don't fix it right lol..That being said, I might consider the new Quad pill when it comes out, because you really can't beat the ease of just taking one pill once a day. Some people simply cannot tolerate the Sustiva in Atripla. I'm no expert, but I've heard good things about the Isentress/Truvada regimen. Just talk to your doc and make the best decision for you. Best wishes.

Offline mikeyb39

  • Member
  • Posts: 922
Re: alternatives to Atripla
« Reply #6 on: December 28, 2011, 08:06:27 PM »
My doc said last time if either one of these medications in Atripla are causing my neuro problems, then it would more than likely be the Emitriva part.  It seems that most combos include Truvada.  so I don't know what the alternative would be.  Seems like all combos include an NNRT.
11/02/2010  cd4-251, vl-591000
12/09/2010  started Atripla
02/18/2011  cd4-425, vl-800
06/10/2011  cd4-447, vl-70
10/10/2011  cd4-666, vl-80
01/05/2012  swiched med (prezista,norvir ,isentress, )
02/10/2012  cd4-733, vl-UD  Viread removed
06/10/2012  cd4-614, vl-UD
12/14/2012  cd4-764, vl-UD
09/01/2013  cd4-785, vl-UD
03/06/2014. cd4- 1078, VL-UD

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.